Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 101, NWS Jackson, MS

March 12, 2001Adams County, Franklin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 12, 2001, 1:06 AM CST for Adams County, Franklin County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 12, 2001, 1:06 AM CST (07:06 UTC)
Expired
Mar 12, 2001, 1:30 AM CST
In force
24 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Adams County, MS, Franklin County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 1:00 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 120706
SVRJAN
MSC001-037-120730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
106 AM CST MON MAR 12 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN SOUTHWEST MISSISSIPPI
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 130 AM CST

* AT 106 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF ROXIE...OR ABOUT 15 MILES
  SOUTHEAST OF NATCHEZ...MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR ROXIE AT 115 AM CST

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STnORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

HAIL TO THE SIZE OF HALF DOLLARS IS POSSIBLE WITH THIS STORM.

74

LAT...LON 3134 9111 3161 9074 3161 9110 3139 9135
          3137 9133 3139 9129

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 9:50 PM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 11, 9:50 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CST SUN MAR 11 2001

AREA RADARS INDICATING CONVECTION SLOW TO MOVE EAST INTO THE CWFA.
LATEST ETA ALSO INDICATES THIS WITH MAIN BULK NOT ARRIVING OVER
WESTERN ZONES UNTIL AFTER 09Z. UPDATED ZONES TO LOWER POPS AND ADD
TIME WORDING TO TEXT.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
26

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 1:27 AM CSTSevere Thunderstorm WarningJANCopiah, Jefferson, Lincoln48 min
Mar 12, 2:14 AM CSTSevere Thunderstorm WarningJANCopiah, Rankin, Simpson46 min
Mar 12, 2:29 AM CSTSevere Thunderstorm WarningJANHinds46 min
Mar 12, 2:57 AM CSTSevere Thunderstorm WarningJANMadison, Rankin48 min
Mar 12, 3:02 AM CSTSevere Thunderstorm WarningJANAttala28 min
Mar 12, 3:08 AM CSTSevere Thunderstorm WarningJANHinds, Warren52 min
Mar 12, 3:21 AM CSTSevere Thunderstorm WarningJANLeake, Scott39 min
Mar 12, 3:41 AM CSTSevere Thunderstorm WarningJANMadison, Yazoo49 min
Mar 12, 3:50 AM CSTSevere Thunderstorm WarningJANMarion40 min
Mar 12, 4:03 AM CSTTornado WarningJANLamar, Marion42 min
Mar 12, 4:21 AM CSTTornado WarningJANForrest39 min
Mar 12, 5:29 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey46 min
Mar 12, 5:54 AM CSTSevere Thunderstorm WarningJANMarion51 min
Mar 12, 6:32 AM CSTSevere Thunderstorm WarningJANLamar43 min
Mar 12, 7:17 AM CSTSevere Thunderstorm WarningJANLawrence, Lincoln28 min
Mar 12, 7:25 AM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson50 min
Mar 12, 7:25 AM CSTSevere Thunderstorm WarningJANAdams50 min
Mar 12, 7:48 AM CSTSevere Thunderstorm WarningJANMarion42 min
Mar 12, 7:51 AM CSTSevere Thunderstorm WarningJANFranklin39 min
Mar 12, 8:03 AM CSTSevere Thunderstorm WarningJANScott27 min
Mar 12, 8:06 AM CSTSevere Thunderstorm WarningJANSimpson, Smith39 min
Mar 12, 8:14 AM CSTTornado WarningJANMarion31 min
Mar 12, 8:31 AM CSTSevere Thunderstorm WarningJANCovington, Lamar29 min
Mar 12, 8:39 AM CSTTornado WarningJANLamar36 min
Mar 12, 8:42 AM CSTSevere Thunderstorm WarningJANLincoln33 min
Mar 12, 8:47 AM CSTTornado WarningJANForrest, Jones43 min
Mar 12, 8:58 AM CSTSevere Thunderstorm WarningJANLawrence32 min
Mar 12, 9:08 AM CSTSevere Thunderstorm WarningJANJefferson Davis37 min
Mar 12, 9:17 AM CSTSevere Thunderstorm WarningJANMarion28 min
Mar 12, 9:25 AM CSTSevere Thunderstorm WarningJANJefferson Davis35 min
Mar 12, 9:28 AM CSTSevere Thunderstorm WarningJANCovington32 min
Mar 12, 9:30 AM CSTSevere Thunderstorm WarningJANJones30 min
Mar 12, 9:35 AM CSTSevere Thunderstorm WarningJANSimpson, Smith25 min
Mar 12, 9:36 AM CSTSevere Thunderstorm WarningJANForrest, Lamar39 min
Mar 12, 9:40 AM CSTTornado WarningJANLamar, Marion35 min
Mar 12, 9:46 AM CSTTornado WarningJANForrest44 min
Mar 12, 9:48 AM CSTSevere Thunderstorm WarningJANJasper42 min
Mar 12, 9:58 AM CSTTornado WarningJANClarke, Jasper, Jones47 min
Mar 12, 10:00 AM CSTSevere Thunderstorm WarningJANLauderdale, Newton45 min
Mar 12, 10:15 AM CSTSevere Thunderstorm WarningJANNeshoba30 min
Mar 12, 10:18 AM CSTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston57 min
Mar 12, 10:18 AM CSTSevere Thunderstorm WarningJANLowndes57 min
Mar 12, 10:21 AM CSTSevere Thunderstorm WarningJANKemper24 min
Mar 12, 10:28 AM CSTTornado WarningJANForrest, Lamar32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.